Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Vision changes from morphine pump
    avatar
    Karen400 posted:
    I had a morphine pump implanted 3 months ago and have had drastic vision changes ever since. Would like to know if anyone else has experienced this problem. My pain mgt. doctor says he has never heard this complaint but my opthamologist says that is what is causing it.
    Reply
     
    avatar
    ctbeth responded:
    Hello Karen400,

    Did your ophthalmologist give you any guidance?

    If your pain management MD has not heard of this, which is pretty odd that he/ she has not, your opthamologist perhaps can consult with the pain management and figure out what to do next for you.

    I don't have am implanted pump, so I hope that someone who has will also reply to you.

    Please be pro-active for your health!

    Best wishes,

    CTB
     
    avatar
    77grace responded:
    HI Karen400,
    I have had a Big change i my vison too,but not from the pump.or Moriphine,But ,I guesss the increase of Metadone!I Actually I am on quitte a few meds for pain and Muscel spasam!
    I just thogut I would let you know that I understand the frustration!
    I hope you find an answer!
    Take care,77grace
     
    avatar
    yolann responded:
    HI Karen,
    I just had a morfine pump implantend in the Netherlands ( I live there) and am after six weeks still on bedrest because of fluid leakage. One of the things you can get from fluid leakage is problems with vision. I have had this before for a very long time after puncture of the dura. I actually never new for sure but now I have it for the third time. I of course do not know if it is simualair with you. I have problems example with looking at the mirror it seems like my eyes are not working well togehter. it varies from day to day. Do you have dizzieness or ringing of the ears? I have read about vison problems becuase of this leakage.
    Good luck. Hope I have been of some help. I hope that it will resolve soon.
     
    avatar
    yolann responded:
    Just a note. I mean by fluor leakage, leakage of spinal fluid that can leak from were the cather is put in. The pressure drops inside of the duralsak.
     
    avatar
    ctbeth replied to yolann's response:
    Hello Yolann,

    What a nasty adverse effect you're coping with right now.

    Are you experiencing the headache that many have with neuro-spinal fluid leak?

    I'm assuming that you're being closely monitored by your surgeon.

    Please assure me that this is so; I worry about everyone on the site, LOL.

    Really~ I do <3
     
    avatar
    yolann replied to ctbeth's response:
    Yep real bad when I get up and walk around. Have had a bloodpatch the last time which went wrong. Closing the leak arond the catheter is more complicated so we decided to wait till it closes. I am known with this problem and are well moniterd so don't worry. I can walk around for about 5- to 10 min witch has improved a little bit. Sometimes people can keep this problem for a long time. At the beginning it is obvious later on I never thought my sight problems and headackes had anything to do with the fluid leakage because they were not directly there when getting up and walking around.
    Thanks for yur concern!
     
    avatar
    Karen400 replied to yolann's response:
    I'm sorry u r having so many problems...hope things get better for u very soon. The only person telling me my blurry vision is from the morphine pump is my opthamologist ...both my pain mgt. dr. and Medtronic say there has never been a complaint about blurry vision. I finally got a new prescription this past week and new glasses; however the problem is still occurring more often than not. I guess I will learn to live with it.

    Thank you to everyone who tried to help and hope and prayers for better health for all...Karen


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.